MEDOS INTERNATIONAL SARL SPEEDTRAP GRN/WHITE 20MM; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
223751 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported from china the sales rep that prior to surgery, during sterile processing it was observed that the speedtrap grn/white 20mm device box implant was missing and had four ifu booklets inside.This event did not occur during surgery.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.H4: the device manufacture date was unknown.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5 update: during further follow up with the customer it was reported that the nurse who opened the speedtrap confirmed that the seal was complete before opening.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the outer box was returned open.Upon reviewing inside, 4 ifu booklets were found, however, the device was not found inside the box.A manufacturing investigation will be performed.Manufacturer evaluation result for speedtrap grn/white 20mm: it can be observed that this box has no device inside, only instructions for use (ifus), additionally it was confirmed by the customer that the tamper proof seal was not manipulated in any way before opening.This indicates that it is highly plausible for the issue to be originated during its manufacturing.The ifus were taken out of the box during the investigation and a picture was taken.The code in the physical material was compared with the bill of materials (bom) and it was found that it does correspond to the ifu for this product code.Manufacturing assembly process has a procedure on how to place speedtrap product inside the box, which shows how the product must be placed into the box.Therefore, there are no method gaps on how the product must be handled to put the product inside the box.Risk assessment and quality systems data analysis: the specific defect related to ifu instead of product in the box.A search of complaints was made, and no other complaint was found with this type of defect.Root cause description and rationale: the customer confirmed that the tamper proof seal in the box had not been manipulated before they opened it, therefore the most plausible assignable cause is related to manufacturing.The investigation performed showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee detection of issues related to placing ifus instead of product inside the box.100% of the product undergoes manufacturing controls for this kind of defect, and additionally every batch passes through quality inspection.The bounding is limited to reported batch because the received complaint and the risk assessment demonstrate that there is no other quality events related to this type of defect.Conclusion: based on the information presented under this investigation, it is confirmed that even though manufacturing process has stablished validated procedures which are designed to prevent and detect this defect, a process deviation could have occurred, and product was sent without the actual implant inside the box.Based on the data reviewed, no capa is deemed necessary, continue to monitor.In accordance with the conclusion and the risk assessment, the assembly of the impacted lot was not performed in current manufacturing site and there is no evidence that demonstrates that the issue is present in the current site, therefore no nc is deemed necessary.The overall complaint was confirmed as the observed condition of the speedtrap grn/white 20mm would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4: added.